MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Model Number 850000010
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of patient samples with both anti-d reagents of erytype s abd+rev.A1, b when used on tango infinity.The customer stated that the patient is historically rhd positive.The customer announced to send in the complaint sample for investigational testing.Our quality control laboratory is still waiting for it.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer filed a complaint regarding the same issue (same instrument but different lot of erytype s abd+rev.A1, b) on november 01, 2021.This complaint was filed as complaint (b)(4) and reported to fda under no.9610824-2021-00077 and 9610824-2021-00084.For this new complaint, the customer provided result images.The last preventive maintenance on the instrument was conducted on november 15,2021.The log files of the affected instruments were analyzed.This analyzis showed that the false negative anti-d detection is a caused by a wrong strip used for the sample processing.In the reported cases, a solidscreen ii strip was used instead of an abdreva1b strip.The usage of the wrong strip was caused by a hardware issue of a plate terminal component (plate mover).We analyzed all available log files for this device, to search for other possible occurrences.This investigation showed that false negative results were also observed - but ot reported by the customer to bio-rad - on three more occasions.These three events will be reported under no.9610824-2022-00002, 9610824-2022-00003 and 9610824-2022-00004 to fda.An analysis of several other devices log files did not reveal a comparable issue on any other device.The complete plate terminal module was replaced by one of our field service engineers and the device was handed over to the customer for routine use by the fse.The replaced plate terminal module was sent directly to the manufacturer for further investigation.Because of the results of the investigation so far, an internal quality notification has been raised, documented as (b)(4).
 
Additional Manufacturer Narrative
This is our initial report on this event.
 
Additional Manufacturer Narrative
This is our final report on this event.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with both antid reagents of erytype s abd+rev.A1, b on tango infinity.The customer stated the patient is historically rhd positive.The customer did not return the complaint sample for investigational testing but two samples of the affected patient.Due to the strong hemolysis the red blood cells of the patient sample had to be washed several times with isotonic saline before they were used on the tango infinity.Still, extreme clots made the reading on the tango infinity difficult.Therefore, the patient samples were also manually tested to confirm the correct functioning of the retention sample of the supposedly defective lot erytype s abd+rev.A1, b.Both samples showed blood group o rhd positive.Furthermore, the retention sample of the supposedly defective lot was tested with different donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities, which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images for our investigation that confirm the described issue.The last preventive maintenance on the affected tango infinity was conducted on (b)(6), 2021.A field service engineer was on site on (b)(6), 2022 and performed metrology qualification and collected log files for investigation.On (b)(6), 2022 the engineer continued to decontaminate the system and verified strip alignment from the stacker to the end.Analysis of the log files showed that the false negative rh typing results were caused by using a wrong strip for sample processing.Instead of an erytype s abd+rev.A1, b strip, the solidscreen ii strip has been taken for pipetting.The usage of the wrong strip was caused by a hardware issue of a plate terminal component (plate mover).The engineer replaced the complete plate terminal module on (b)(6), 2021 and released the device for routine use.The plate terminal module was sent directly to the manufacturer (level 4) for further investigation.Investigation of the module by the manufacturer showed that the issue was trigged by a mechanical malfunction of the plate mover.The firmware is supposed to but did not correct the plate mover positioning at the stacker.Consequently, the stacker denies the movement to change the plate level.The user was informed by a pop-up warning message.This warning message required a confirmation but did not stop the sample processing.On (b)(6), 2022, the engineer was on-site to collect more log files for analysis after the plate terminal replacement.Log file analysis as well as the engineer confirmed at the latest visit that the instrument is working within specification and the issue does not occur anymore.The incident was caused by a mechanical misalignemen of the plate terminal module.Replacement of the module solved the problem.We analyzed all available log files for this device, this revealed some other occurrences, they are addressed in complaint (b)(4).A log file analysis of several other instruments did not reveal a comparable issue on any other device.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13470165
Report Number9610824-2022-00005
Device Sequence Number19804892
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number850000010
Device Catalogue Number850000010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1, B, LOT 9104050; ERYTYPE S ABD+REV.A1, B, LOT 9104050; SERACLONE ANTI-D, LOT 9049070-00; SERACLONE ANTI-D, LOT 9049070-00
Patient SexUnknown